Hail, Miami-Dade
- When
- September 10, 8:23 PM EST
- Where
- Miami-Dade County, Pennsuco
- Measured
- 0.75 in hail
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 25.883, -80.367
Penny-size hail was observed by a Co-op observer.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Penny-size hail was observed by a Co-op observer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 10, 1:19 PM EST, 7 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 219 PM EDT SAT SEP 10 2005 .DISCUSSION... CURRENTLY, A TROUGH EXTENDS SW FROM OPHELIA ACROSS EXTREME S FLA AND THIS HAS GENERATED AN INCREASE IN INSTABILITY AND LOW LEVEL MOISTURE. THUS SCATTERED SHRA BEGINNING TO DEVELOP ALONG THE FAR SE CST. WILL NO DOUBT SEE SOME LIGHTNING WITH THIS ACTIVITY AS THE AFTERNOON WEARS ON. LOW LEVEL SFC FLOW HAS ALSO BECOME NE TO SE BEHIND AND AHEAD OF THIS BOUNDARY AIDING IN SOME COVERGENCE WITH THE STEERING FLOW STILL SW TO NE. WATER VAPOR SHOWS THIS FEATURE NICELY WITH DRIER AIR ALOFT PERSISTING BEHIND THE TROUGH AROUND LAKE OKEE. MAV GUIDANCE NUMBERS STILL LOOK BETTER THAN MET BUT WILL NUDGE THE POPS UP A PERCENTAGE OR TWO AS THE TROUGH BOUNDARY STAYS OVER THE SAME VICINITY THROUGH MONDAY. ETA OF COURSE STILL HAS NO IDEA WHAT TO DO WITH OPHELIA AND ACTUALLY DISSIPATES IT INTO AN OPEN TROUGH OVER THE SE U.S. SO ANOTHER REASON TO DISCOUNT ITS NUMBERS FOR POPS. THE GFS DOES SHOW AS OPHELIA STAGGERS TO THE NE AND THEN S AGAIN THE DRIER AIR COMES BACK TO ENVELOPE ALL OF THE PENINSULA BY TUESDAY. HOWEVER, I DONT SEE THE REASONING FOR THIS ERRATIC MOVEMENT AS OPHELIA SHOULD BE GETTING PICKED UP BY THE UPSTREAM SHORTWAVE BY THAT TIME. && .MARINE... SWELLS BEGINNING TO AFFECT THE PALM BEACH AND TO A LESSER EXTENT BROWARD WATERS BUT SEAS SHOULD REMAIN BELOW ADVISORY CRITERIA. THE GFS STILL BRINGS LARGER SWELLS IN SUNDAY NIGHT INTO MONDAY BUT THIS IS ALL DEPENDANT ON THE FACT THE GFS STRENGTHENS OPHELIA. SO WILL LEAVE CURRENT SWELL FORECAST ALONE FOR THE TIME BEING. AT ANY RATE, SWELLS SHOULD BEGIN TO SUBSIDE BY TUESDAY AS OPHELIA MOVES INLAND AND WEAKENS. && .FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 78 91 / 10 20 20 20 FORT LAUDERDALE 77 92 77 91 / 10 20 20 20 MIAMI 78 92 78 92 / 20 30 20 30 NAPLES 75 89 75 90 / 10 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 30
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 646 PM EDT SAT SEP 10 2005 FLZ063-066>075-112300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 646 PM EDT SAT SEP 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SWELLS ORIGINATING FROM OLPHELIA WILL CONTINUE TO REACH PORTIONS OF THE SOUTHEAST FLORIDA COAST OVER THE NEXT FEW DAYS. THEREFORE, RIP CURRENTS WILL CONTINUE TO BE POSSIBLE ESPECIALLY AT THE PALM BEACH COUNTY COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
904 PM EDT SAT SEP 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TORNADO MIAMI BEACH 25.81N 80.13W
09/10/2005 MIAMI-DADE FL NWS EMPLOYEE
&&
REPORTED BY MIC MIA
RADERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 918 PM EDT SAT SEP 10 2005 FLZ071>074-110330- WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN- INCLUDING THE CITIES OF...MICCOSUKEE INDIAN RESERVATION... FORT LAUDERDALE...SHARK VALLEY...MIAMI 918 PM EDT SAT SEP 10 2005 ...STRONG THUNDERSTORMS OVER MIAMI DADE AND BROWARD COUNTIES... STRONG THUNDERSTORMS WITH WIND GUSTS TO 35 KNOTS WILL MOVE INTO METRO BROWARD AND MIAMI DADE COUNTIES. EXPECT VERY HEAVY RAINFALL WITH THESE STORMS.
The Miami radar (KAMX), 31 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474501.